Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Gebmorg

Warning: Read this before you take Accutane

Recommended Posts

I've stumbled onto this website and thought I should write about my experience with Accutane. I've never known anyone who was on Accutane as long as I was and I wanted to give everyone some feedback to those of you who are on the drug or are thinking about it. I started getting acne when I was in the 5th grade due to a Hyperthyroid problem that messes w/your hormones. I tried EVERYTHING there was, and I'm not kidding. Finally when I was 15 my pediatritian told me about this new drug called Accutane that was amazingly clearing up acne. So I started accutane when I was 15 and was on it for almost 4 years straight. My doc kept on trying to wield me off of it but I didn't want anything else because my skin was beautiful for the first time in my life. But throughout the 4 years and especially the last year I was getting really bad headaches, everyday and I was having problems with my eyes, which i thought was from my thyroid disease. Well, I started college still on it and finally went to a doctor on campus about the problem w/my eyes. I happen to get a dermatologist who was mortified I had been on accutane so long. The derm put a tiny piece of paper in my eye by my tear duct and where the piece of paper was supposed to get wet halfway mine was only wet at the tip. He definitely scared me into not taking it anymore. He told me the reason I was getting headaches was because the accutane was known to swell the brain. He told me that Accutane also causes osteperosis later in life and it can take months to years for your eyes to become normal again ie not dry. At that point I decided to get off of it and amazingly the headaches stoped, my eyes stopped hurting and I could actually wear my contacts all day w/o them getting dried out. Also another thing I noticed was that my hair got thicker, Accutane causes hair loss if you didn't know. I never experienced any mood swings while I was on accutane so I can't comment on that aspect of it. But I have to admit I was addicted to accutane, I didn't think there would be life w/o it. Now my acne is still here, but definitly not as bad as it was before accutane. Now I'm on Spironolactone which is a new thing because its actually a water pill that helps w/acne. And I'm also using the topical Tretinoin, which is okay, but will never compare to Accutane, but considering everything, those two will do just fine!

Link to post
Share on other sites

Thanks for the comment Gebmorg. Because some people still may not know some of the higher risk problems like that. I actually know the risks since I decided to take it....almost 1 month into it. I'm taking 80/mg a day. You never mentioned your dosage....what was it?? And by god, 4 years!!!!! that is a HELLLLLLLAAAAA long time, that just ain't right. Everybody usually has like a 5 or 6 month treatment.

So reply back please cuz I wanna know your dosage you had.

Thanks -Shawn-

Link to post
Share on other sites

My dosage at first was 40/mg twice a day. Then for some reason my doctor upped the dosage my last year, thats what I attribute my increased headaches for, to 80/mg. Which now that I look at dosage charts was way too much for me when I am around 120 pds.

Link to post
Share on other sites

4 years straight! My God, that derm should be tossed, b/c that is the most ridiculous/scary thing i have ever heard.

Hope everything works out for you,

May

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×